Alert archive / Florida / High Surf Advisories in 2011

High Surf Advisory 1, NWS Miami, FL

August 25, 2011Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Aug 25, 2011, 8:46 AM EDT for Palm Beach County, Florida. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2011, 8:46 AM EDT (12:46 UTC)
Expired
Aug 26, 2011, 2:00 PM EDT
In force
29 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2427 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WHUS42 KMFL 251246
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
846 AM EDT THU AUG 25 2011

...HIGH SURF ADVISORY IN EFFECT THROUGH FRIDAY MORNING...

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH FRIDAY
MORNING...

FLZ168-260015-
/O.NEW.KMFL.SU.Y.0001.110825T1246Z-110826T1200Z/
/O.CON.KMFL.RP.S.0009.000000T0000Z-110826T1200Z/
COASTAL PALM BEACH-
846 AM EDT THU AUG 25 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

* TIMING...SURF WILL STEADILY INCREASE THROUGH THE DAY
  TODAY...PEAK BY TONIGHT...THEN STEADILY SUBSIDE THROUGH THE
  WEEKEND. THE HIGHEST SURF WILL RANGE FROM 7 TO 10 FEET WITH
  OCCASIONAL HIGHER SURF POSSIBLE AT SELECT LOCATIONS ALONG THE
  AREA BEACHES OF PALM BEACH COUNTY BY TONIGHT. 

* IMPACTS...DANGEROUS RIP CURRENTS WILL RESULT THROUGH THIS
  TIME...SO SWIMMING IS NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS
  SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.
  ADDITIONALLY...MODERATE BEACH EROSION WILL REMAIN POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-260015-
/O.CON.KMFL.RP.S.0009.000000T0000Z-110826T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
846 AM EDT THU AUG 25 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING...

* TIMING...ALTHOUGH ADVISORY LEVEL SURF IS NOT EXPECTED ALONG THE
  BROWARD AND NORTHERN DADE COUNTY BEACHES...SURF WILL INCREASE
  INTO THE MODERATE RANGE THROUGH FRIDAY MORNING. THIS COMBINED
  WITH INCREASING ONSHORE WINDS WILL KEEP THE RIP CURRENT RISK
  HIGH. 

* IMPACTS...DANGEROUS RIP CURRENTS ARE EXPECTED...SO SWIMMING IS 
  NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A 
  LIFEGUARD AND NEVER SWIM ALONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
3 follow-up statements
528 
WHUS42 KMFL 260104
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
904 PM EDT THU AUG 25 2011

...HIGH SURF ADVISORY IN EFFECT THROUGH FRIDAY MORNING...

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH FRIDAY
MORNING...

FLZ168-260915-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-110826T1200Z/
/O.CON.KMFL.RP.S.0009.000000T0000Z-110826T1200Z/
COASTAL PALM BEACH-
904 PM EDT THU AUG 25 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* TIMING...SURF WILL BE DANGEROUS RANGING FROM 7 TO 10 FEET 
  WITH OCCASIONAL HIGHER SURF POSSIBLE AT SELECT LOCATIONS ALONG 
  THE AREA BEACHES OF PALM BEACH COUNTY TONIGHT. 

* IMPACTS...DANGEROUS RIP CURRENTS WILL RESULT THROUGH THIS 
  TIME...SO SWIMMING IS NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS 
  SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. 
  ADDITIONALLY...MODERATE BEACH EROSION WILL REMAIN POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-260915-
/O.CON.KMFL.RP.S.0009.000000T0000Z-110826T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
904 PM EDT THU AUG 25 2011

...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* TIMING...ALTHOUGH ADVISORY LEVEL SURF IS NOT EXPECTED ALONG 
  THE BROWARD AND NORTHERN DADE COUNTY BEACHES...SURF WILL 
  INCREASE INTO THE MODERATE RANGE THROUGH FRIDAY MORNING. THIS 
  COMBINED WITH INCREASING ONSHORE WINDS WILL KEEP THE RIP 
  CURRENT RISK HIGH. 

* IMPACTS...DANGEROUS RIP CURRENTS ARE EXPECTED...SO SWIMMING IS 
  NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A 
  LIFEGUARD AND NEVER SWIM ALONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
677 
WHUS42 KMFL 260834
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
434 AM EDT FRI AUG 26 2011

...HIGH SURF ADVISORY IN EFFECT THROUGH FRIDAY MORNING...

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH SATURDAY MORNING...

FLZ168-261645-
/O.EXT.KMFL.SU.Y.0001.000000T0000Z-110826T1800Z/
/O.EXT.KMFL.RP.S.0009.000000T0000Z-110827T1200Z/
COASTAL PALM BEACH-
434 AM EDT FRI AUG 26 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY MORNING...

* TIMING...SURF WILL BE DANGEROUS RANGING FROM 7 TO 10 FEET WITH
  OCCASIONAL HIGHER SURF POSSIBLE AT SELECT LOCATIONS ALONG THE
  AREA BEACHES OF PALM BEACH COUNTY UNTIL EARLY THIS AFTERNOON.

* IMPACTS...DANGEROUS RIP CURRENTS WILL RESULT THROUGH THIS 
  TIME...SO SWIMMING IS NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS 
  SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. 
  ADDITIONALLY...MODERATE BEACH EROSION WILL REMAIN POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FLZ172-173-261645-
/O.EXT.KMFL.RP.S.0009.000000T0000Z-110827T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
434 AM EDT FRI AUG 26 2011

...RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY MORNING...

* TIMING...ALTHOUGH ADVISORY LEVEL SURF IS NOT EXPECTED ALONG THE
  BROWARD AND NORTHERN DADE COUNTY BEACHES...LONG PERIOD NORTH
  SWELL NEAR 4 FEET TODAY AND 3 FEET TONIGHT WILL RESULT IN A
  HIGH RISK OF RIP CURRENTS THROUGH SATURDAY MORNING.
* IMPACTS...DANGEROUS RIP CURRENTS ARE EXPECTED...SO SWIMMING IS 
  NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS SWIM IN SIGHT OF A 
  LIFEGUARD AND NEVER SWIM ALONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
853 
WHUS42 KMFL 261808
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT FRI AUG 26 2011
 
...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES THROUGH SATURDAY
MORNING...

FLZ168-271200-
/O.EXP.KMFL.SU.Y.0001.000000T0000Z-110826T1800Z/
/O.CON.KMFL.RP.S.0009.000000T0000Z-110827T1200Z/
COASTAL PALM BEACH-
208 PM EDT FRI AUG 26 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY MORNING...
...HIGH SURF ADVISORY HAS EXPIRED...

HURRICANE IRENE CONTINUES TO MOVE AWAY FROM SOUTH FLORIDA AND THE
SURF HAS DIMINISHED TO LESS THAN 10 FEET ALONG THE ATLANTIC COAST.
THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE
HIGH SURF ADVISORY ALONG THE PALM BEACH COUNTY COAST TO EXPIRE.
HOWEVER, MODERATE NORTH SWELLS WILL CONTINUE AND THE THREAT FOR
RIP CURRENTS WILL REMAIN HIGH THROUGH SATURDAY MORNING AT THE BEACHES.
 
* IMPACTS...DANGEROUS RIP CURRENTS WILL RESULT THROUGH THIS  
TIME...SO SWIMMING IS NOT RECOMMENDED. IF YOU DO SWIM...ALWAYS  
SWIM IN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.  
ADDITIONALLY...MODERATE BEACH EROSION WILL REMAIN POSSIBLE.
 

&&

$$

FLZ172-173-261915-
/O.CAN.KMFL.RP.S.0009.000000T0000Z-110827T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
208 PM EDT FRI AUG 26 2011

...MODERATE RISK OF RIP CURRENTS...

SURF CONDITIONS AT THE ATLANTIC BEACHES ALONG THE COASTS OF
BROWARD AND MIAMI-DADE COUNTIES HAVE DIMINISHED AND THE RIP
CURRENT THREAT HAS BECOME MODERATE.

&&
 

$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Aug 25, 7:26 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 25, 7:26 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
726 AM EDT THU AUG 25 2011

.AVIATION...
SFC WINDS SHOULD BACK THROUGH THE NEXT 24 HRS AS HURRICANE IRENE
CONTINUES TO MOVE NW ACROSS THE BAHAMAS. WIND SPEED SHOULD
INCREASE MORE RAPIDLY AROUND DAYBREAK WITH SUSTAINED SPEEDS IN THE
20-23 KTS RANGE WITH GUSTS TO 30-35 KTS. SHOWERS WILL LIKELY
INCREASE THU MORNING AS RAIN BANDS FROM IRENE MOVE OVER THE
ATLANTIC WATERS AND EAST COAST. WIND GUSTS TO 35-40 KTS COULD BE
POSSIBLE WITH THESE SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 504 AM EDT THU AUG 25 2011/

..MAJOR HURRICANE IRENE PASSING EAST OF FLORIDA TODAY INTO TONIGHT...
..RECORD HIGHS EAST COAST METRO AREAS THIS WEEKEND...

TROPICAL SYSTEMS/SHORT TERM...

THE NATIONAL HURRICANE CENTER CONTINUES TO FORECAST MAJOR
HURRICANE IRENE TO MOVE TO THE NORTHWEST TODAY THROUGH THE
NORTHWEST BAHAMA ISLANDS BEFORE TURNING NORTHWARD INTO THE
NORTHWEST ATLANTIC WATERS TONIGHT. THIS WILL KEEP THE TROPICAL
STORM FORCE WINDS WELL EAST OF MAINLAND SOUTH FLORIDA...BUT WIND
SPEEDS WILL BE FROM BREEZY CONDITIONS ALONG THE WEST COAST METRO
AREAS TO WINDY CONDITIONS ALONG THE EAST COAST METRO AREAS.

THE OUTER FEEDER BANDS WERE APPROACHING THE OFFSHORE ATLANTIC WATERS
EARLY THIS MORNING. THESE FEEDER BANDS WILL CONTINUE TO MOVE
ACROSS THE ATLANTIC WATERS THROUGH THE MORNING HOURS AND MOVE
INTO THE EAST COAST METRO AREAS LATE THIS MORNING INTO THE
AFTERNOON HOURS. REST OF THE CWA WILL SEE ISOLATED TO SCATTERED
SHOWERS MAINLY IN THE AFTERNOON HOURS...DUE TO THE HEATING OF THE
DAY ALONG WITH LOW LEVEL MOISTURE INCREASING. THEREFORE...THE POPS
WILL RANGE FROM 30 PERCENT ALONG THE WEST COAST METRO AREAS OF THE
CWA INCREASING TO 60 PERCENT ALONG THE EAST COAST METRO AREAS FOR
TODAY.

AS HURRICANE IRENE CONTINUES TO MOVE NORTHWARD TONIGHT INTO
FRIDAY...DRIER AIR WILL BE WORKING INTO SOUTH FLORIDA FROM THE
GULF OF MEXICO. THIS WILL ALLOW FOR THE FEEDER BANDS OVER THE
ATLANTIC AND EAST COAST METRO AREAS TO SLOWLY DISSIPATE.
THEREFORE...THE POPS WILL BE ON A DOWNWARD TREND TONIGHT INTO
FRIDAY AND BY FRIDAY AFTERNOON BE AROUND 10 TO 20 PERCENT ACROSS
THE CWA.

THE WIND SPEEDS WILL ALSO SLOWLY DECREASE TONIGHT INTO FRIDAY...AND BY
FRIDAY NIGHT BE DOWN TO LESS THAN 15 KNOTS OVER THE MAINLAND AREAS
OF SOUTH FLORIDA.

TOTAL RAINFALL AMOUNTS WITH HURRICANE IRENE WILL BE AROUND TENTH
OF AN INCH AROUND THE WEST COAST METRO AREAS TO HALF AN INCH TO
ONE INCH OVER THE EAST COAST METRO AREAS. SO NO FLOODING CONCERNS
FROM THE RAINFALL EVENT OVER SOUTH FLORIDA.

FOR THE WEEKEND...THE SOUTHWEST WIND FLOW WILL CONTINUE OVER SOUTH
FLORIDA AS HURRICANE IRENE CONTINUES TO MOVE NORTH TO NORTHEAST
AWAY FROM FLORIDA. THIS WILL KEEP THE DRY AIR IN PLACE FOR
SATURDAY...BUT ALLOWING FOR A SOME LOW LEVEL MOISTURE TO WORK
INTO THE CWA FOR SUNDAY. SO WILL CONTINUE ONLY A SLIGHT CHANCE OF
SHOWERS OVER THE CWA ON SATURDAY...AND THEN BRING BACK A SLIGHT
CHANCE OF THUNDERSTORMS TO THE AREA FOR SUNDAY EXCEPT CHANCE FOR
THE EAST COAST METRO AREAS.

THE SOUTHWEST WIND FLOW WILL ALSO ALLOW FOR HIGHS THIS WEEKEND TO
BE IN THE MID 90S OVER MOST OF THE CWA...EXCEPT UPPER 90S TO NEAR
100 OVER THE EAST COAST METRO AREAS. THESE HIGHS ARE RECORD HIGHS
FOR THIS TIME OF YEAR FOR THE EAST COAST METRO AREAS...AND MORE
INFORMATION WILL BE DISCUSS IN THE CLIMATE SECTION BELOW.

LONG TERM...
THE SOUTHWEST STEERING FLOW REMAIN IN PLACE FOR EARLY NEXT WEEK AS
A TROUGH OF LOW PRESSURE OVER THE CENTRAL UNITED STATES MOVES EAST
INTO THE EASTERN UNITED STATES. THIS WILL KEEP THE SOUTHWEST
STEERING FLOW OVER SOUTH FLORIDA...AND FOCUS THE HIGHEST POPS OVER
THE EASTERN AREAS OF THE CWA. HIGHS WILL ALSO BE IN THE LOWER TO
MID 90S OVER MOST OF THE CWA...EXCEPT MID TO UPPER 90S EAST COAST
METRO AREAS WHICH ARE NEAR THE RECORD HIGHS FOR THIS TIME OF YEAR.

BY MIDDLE OF NEXT WEEK...THE TROUGH WILL MOVE EAST INTO THE
ATLANTIC WATERS ALLOWING FOR HIGH PRESSURE TO BUILD BACK INTO
SOUTH FLORIDA FROM THE SOUTH. THIS WILL ALLOW FOR THE STEERING
FLOW TO BECOME EASTERLY OVER THE CWA AND FOCUS THE HIGHEST POPS
OVER THE INTERIOR AND WEST COAST AREAS.

MARINE...
NORTHEAST SURFACE WINDS WILL BEGIN TO INCREASE QUICKLY AND SEAS
WILL BECOME ROUGH IN RESPONSE TO THE APPROACH OF IRENE THIS
MORNING WITH TROPICAL STORM CONDITIONS ACROSS THE NORTHERN
PORTIONS OF THE ATLANTIC WATERS THIS AFTERNOON INTO TONIGHT. THERE
IS A TROPICAL STORM WARNING IN EFFECT FOR THE OFFSHORE PALM BEACH
WATERS THROUGH FRIDAY MORNING...AND A TROPICAL STORM WATCH AND A
SCA IN EFFECT FOR REST OF THE ATLANTIC WATERS. A SCA IS ALSO IN
EFFECT FOR BISCAYNE BAY AND LAKE OKEECHOBEE WATERS THROUGH FRIDAY
MORNING...AND A SCEC FOR THE GULF WATERS THROUGH FRIDAY MORNING.
MARINERS AND BOATERS ACROSS SOUTH FLORIDA SHOULD CONTINUE TO
MONITOR IRENE AND KEEP ABREAST OF THE LATEST UPDATES ISSUED BY THE
NATIONAL HURRICANE CENTER AND THIS OFFICE.

AS IRENE MOVES TO THE NORTH OF THE LOCAL WATERS ON FRIDAY INTO
SATURDAY...NORTH SWELLS MAY BEGIN TO AFFECT AT LEAST PALM BEACH
ATLANTIC WATERS. THIS WILL BE MONITORED THROUGH TODAY...AND A HIGH
SURF ADVISORY COULD BE NEED FOR THE COASTAL AREAS OF PALM BEACH
COUNTY LATER TODAY OR TONIGHT.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS IN AFFECT FOR THE EAST
COAST BEACHES OF SOUTH FLORIDA TODAY INTO TONIGHT...DUE TO THE
WINDY TO VERY WIND CONDITIONS AND ROUGH SURF CONDITIONS.

CLIMATE...
HERE ARE THE FORECAST HIGHS AND THE RECORD HIGHS FOR THE EAST
COAST AREAS FOR THIS WEEKEND.

              08/26/11         08/26/11         09/27/11        08/27/11
 CITIES    FORECAST HIGHS    RECORD HIGHS    FORECAST HIGHS   RECORD HIGHS
  PBI           95             96 - 1946          97           96 - 1954
  FLL           95             96 - 1954          97           97 - 1954
  MIA           96             94 - 2001          97           97 - 1954
MIA BEACH       94             98 - 1958          96           96 - 1954

              08/28/11         08/28/11
 CITES     FORECAST HIGHS    RECORD HIGHS
  PBI           97             97 - 1958
  FLL           97             96 - 1954
  MIA           97             96 - 1954
 MIA BEACH      96             97 - 1958

THE ALL TIME RECORD HIGH FOR PBI IS 101 SET BACK INT 1942...FOR FLL
IT IS 100 SET BACK IN 1944...AND IN MIA IT IS 100 SET BACK IN
1942. SO WILL MENTION RECORD HIGHS FOR THE EAST COAST AREAS FOR
THIS WEEKEND IN THE ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  78  95  79 / 60 50 40 20
FORT LAUDERDALE  90  79  95  81 / 60 50 40 20
MIAMI            90  80  96  82 / 60 50 40 20
NAPLES           93  79  92  81 / 30 20 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS.

     TROPICAL STORM WATCH FOR COASTAL WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
     TERRITORIAL WATERS OF THE BAHAMAS.

     TROPICAL STORM WARNING FOR WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE...30/KOB
AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Aug 25, 5:33 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
533 AM EDT THU AUG 25 2011

FLZ063-066>075-168-172>174-260045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
533 AM EDT THU AUG 25 2011

...TROPICAL STORM WARNING PALM BEACH WATERS OUT BEYOND 20 NM...
...TROPICAL STORM WATCH REMAINDER ATLANTIC WATERS...
...ROUGH SURF AND HIGH RISK OF DANGEROUS RIP CURRENTS ALONG ATLANTIC BEACHES...
...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS EAST AREAS AND ATLANTIC WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

REFER TO THE LATEST HURRICANE LOCAL STATEMENT AT HTTP://WEATHER.GOV/GHLS

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HURRICANE IRENE IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE
NORTH OF THE NORTHERN BAHAMAS FRIDAY. IRENE IS A MAJOR CATEGORY THREE
HURRICANE AND ADDITIONAL STRENGTHENING IS FORECAST. ALTHOUGH THE
THREAT TO SOUTH FLORIDA HAS DIMINISHED, RESIDENTS AND VISITORS IN
SOUTH FLORIDA ARE ADVISED TO STAY TUNED TO THE LATEST FORECAST
UPDATES AS IRENE CONTINUES TO MOVE ACROSS THE BAHAMAS. NOW IS A
GOOD TIME TO PREPARE IF YOU HAVE NOT ALREADY PREPARED FOR THIS
HURRICANE SEASON. REFER TO READYSOUTHFLORIDA.ORG AND READY.GOV FOR
A COMPREHENSIVE LIST OF HURRICANE PREPAREDNESS INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Aug 25, 7:28 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
728 AM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.59N 80.10W
08/25/2011  M0.00 MPH        AMZ651             FL   C-MAN STATION

            36 KNOT WINDS DETECTED AT FOLEY ROCKS AT 649 AM

&&

EBAUGH
Local storm report, Aug 25, 7:28 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
728 AM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.59N 80.10W
08/25/2011  M045 MPH        AMZ651             FL   C-MAN STATION

            36 KNOT WINDS DETECTED AT FOLEY ROCKS AT 649 AM

&&

EBAUGH

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 9:24 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Aug 24, 11:50 PM EDTSmall Craft AdvisoryMFL38 hr
Aug 25, 4:24 AM EDTSpecial Marine WarningMFL51 min
Aug 25, 5:04 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach63 hr
Aug 25, 5:11 AM EDTSpecial Marine WarningMFL2 hr
Aug 25, 5:45 AM EDTSpecial Marine WarningMFL2 hr
Aug 25, 6:14 AM EDTSpecial Marine WarningMFL61 min
Aug 25, 7:42 AM EDTSpecial Marine WarningMFL93 min
Aug 25, 9:07 AM EDTSpecial Marine WarningMFL53 min
Aug 25, 10:00 AM EDTSpecial Marine WarningMFL60 min
Aug 25, 10:06 AM EDTSpecial Marine WarningMFL84 min
Aug 25, 10:09 AM EDTSpecial Weather StatementMFLBroward36 min
Aug 25, 10:50 AM EDTSpecial Marine WarningMFL21 min
Aug 25, 11:04 AM EDTSpecial Marine WarningMFL86 min
Aug 25, 11:06 AM EDTSpecial Marine WarningMFL54 min
Aug 25, 11:24 AM EDTSpecial Marine WarningMFL51 min
Aug 25, 11:42 AM EDTSpecial Weather StatementMFLPalm Beach63 min
Aug 25, 11:57 AM EDTSpecial Marine WarningMFL93 min
Aug 25, 12:14 PM EDTSpecial Marine WarningMFL61 min
Aug 25, 12:24 PM EDTSpecial Marine WarningMFL66 min
Aug 25, 1:19 PM EDTSpecial Marine WarningMFL56 min
Aug 25, 1:29 PM EDTSpecial Marine WarningMFL46 min
Aug 25, 1:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Aug 25, 1:45 PM EDTSpecial Marine WarningMFL60 min
Aug 25, 2:04 PM EDTSpecial Marine WarningMFL56 min
Aug 25, 2:33 PM EDTSpecial Marine WarningMFL87 min
Aug 25, 3:00 PM EDTSpecial Marine WarningMFL90 min
Aug 25, 3:59 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Aug 25, 4:25 PM EDTSpecial Marine WarningMFL2 hr
Aug 25, 4:27 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Aug 25, 4:43 PM EDTSpecial Marine WarningMFL2 hr
Aug 25, 5:08 PM EDTSpecial Weather StatementMFLBroward37 min
Aug 25, 6:03 PM EDTSpecial Marine WarningMFL57 min
Aug 25, 6:25 PM EDTSpecial Marine WarningMFL65 min
Aug 25, 6:43 PM EDTSpecial Marine WarningMFL40 min

Nearby

High Surf Advisories in Florida, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.